591 RWTH Publication No: 956774        2016       
TITLE Sparse polynomial approximation of parametric elliptic PDEs. Part I: affine coefficients
AUTHORS Markus Bachmayr, Albert Cohen, Giovanni Migliorati
ABSTRACT We consider elliptic partial differential equations with diffusion coefficients that depend affinely on countably many parameters. We study the summability properties of polynomial expansions of the function mapping parameter values to solutions of the PDE, considering both Taylor and Legendre series. Our results considerably improve on previously known estimates of this type, in particular taking into account structural features of the affine parametrization of the coefficient. Moreover, the results carry over to more general Jacobi polynomial expansions. We demonstrate that the new bounds are sharp in certain model cases and we illustrate them by numerical experiments.
KEYWORDS parametric PDEs, affine coefficients, n-term approximation, Legendre polynomials
DOI 10.1051/m2an/2016045
PUBLICATION ESAIM: M2AN, Volume 51, Number 1, January-February 2017, pp 321 - 339